MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS, LIMITED IMMULITE 2000 BR-MA (CA15-3); IMMULITE 2000 IMMULITE 2000 CA15-3

SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS, LIMITED IMMULITE 2000 BR-MA (CA15-3); IMMULITE 2000 IMMULITE 2000 CA15-3
Model Number N/A
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer observed a reproducibly elevated immulite 2000 xpi br-ma (ca15-3) result on a patient compared to a lower alternate ca15-3 test method which was in accordance with the patient clinical history.Quality control (qc) was within range and no other samples were affected indicating this is a sample/patient specific incident.The immulite 2000 ca15-3 assay has no claim for method comparison to the alternate ca15-3 test method.Ca15-3 antigen levels in a given specimen determined with assays from different manufacturers can vary due to differences in assay methods and reagent specificity.Values obtained with different assays cannot be used interchangeably.The potential cause of the elevated ca15-3 result is unknown; however, siemens cannot rule out an interferent in the sample causing the elevated result.Heterophilic antibodies in human serum can react with the immunoglobulins included in the assay components causing interference with in vitro immunoassays.Immunoassays are subject to a number of interferences including those caused by endogenous antibodies.Interference can occur because of heterophile antibodies, anti-animal antibodies and auto antibodies.Patients exposed to animals or animal serum products can be prone to this interference and anomalous values may be observed.The interfering antibodies can give rise to a falsely high result.The erroneous result is recognized as being inconsistent with the patient's clinical picture.The potential interferent may not necessarily be due to an interfering antibody but may be due to other exogenous interferences such as drugs, nutritional supplements and/or herbal medicine in the blood.Typical laboratory strategies to resolve potential sample interferents would be treatment with a heterophile binding tube (hbt) and/or serial dilution of the sample to attempt to dilute out the interfering substance if one is present.Based on the available information, no potential product problem exists.The customer is operational.The limitations section of the instructions for use states the following: "for diagnostic purposes, the results obtained from this assay should always be used in combination with the clinical examination, patient medical history, and other findings." the assay is performing within specification.No further evaluation of the device is required.
 
Event or Problem Description
The customer observed a discordant, elevated result on a patient sample using the immulite 2000 xpi br-ma (ca15-3) assay and questioned by the physician(s).The same sample when repeated was elevated.The same sample was repeated on an alternate ca15-3 test method, resulting lower.The lower ca15-3 result agreed with the patient's clinical picture and was reported to the physician(s) as the correct result.There are no known reports that treatment was altered or prescribed or adverse health consequences due to the discordant br-ma (ca15-3) result.

Brand Name
IMMULITE 2000 BR-MA (CA15-3)
Common Device Name
IMMULITE 2000 IMMULITE 2000 CA15-3
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS, LIMITED
glyn rhonwy
llanberis, gwynedd
ll55 4el,
UK 
MDR Report Key12315688
Report Number1219913-2021-00415
Device Sequence Number17159383
Product Code MOI
UDI-Device Identifier00630414961088
UDI-Public00630414961088
Combination Product (Y/N)N
Initial Reporter CountryIR
PMA/510(K) Number
K013984
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number10380983
Device Lot NumberNOT PROVIDED
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/19/2021
Initial Report FDA Received Date08/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1